MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW); CATHETER, PERCUTANEOUS, CUTTING/SCORING
Model Number 2334-7040
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inflation, the balloon ruptured above rbp.Recurrence of this malfunction could result in an embolism, flow limiting dissection, or perforation.No patient injury reported.  cross reference mfr report numbers: 3005462046-2020-00024.The angiosculpt device was returned for evaluation.Visual inspection found a damaged distal bond with 3 leaflets lifted, but remained intact to the device.In addition, multiple shaft kinks were observed.During functional testing, using an indeflator filled with warm water, the balloon was pressurized at less than 2 atm and a pinhole leak was observed in the center of the balloon.The angiosculpt device was used off-label.The ifu warns to not exceed the rated burst pressure as indicated on the product label.In addition, an undersized guide catheter (4f) was used.The product label indicates the angiosculpt device is compatible with a 6f guide catheter.
 
Event or Problem Description
The angiosculpt device was used in a severely calcified distal sfa.After multiple inflations, the balloon ruptured at 14 atm (rbp is 12 atm).The procedure was completed with a competitor device.No patient injury reported.

Brand Name
ANGIOSCULPT PTA SCORING BALLOON CATHETER (OTW)
Common Device Name
CATHETER, PERCUTANEOUS, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key10462688
Report Number3005462046-2020-00025
Device Sequence Number2808852
Product Code PNO
UDI-Device Identifier00813132022235
UDI-Public00813132022235
Combination Product (Y/N)Y
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K150634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2022
Device Model Number2334-7040
Device Catalogue Number2334-7040
Device Lot NumberG19080042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight98
Date Report Sent to FDA01/01/2005